|ABACAVIR & Impotence?
May 10, 2005
I have been taking Saquinavir, ritonivir Epivir and for about 10 months D4T was changed to ABACAVIR. Since the change to ABACAVIR I have noticed that I have been totally impotant, normal before, but just stopped right away. No stimulation at all from people or dvd's, pictures or even thoughts, nothing overnight and in the mornings. I have mentioned this to my clinic but was told, they hadn't heard of any related problems with ABACAVIR and impotance, then just moved on. I am greatly stressed by this, so quick and so total. No one seems to be at all interested. I am 56 but had a high drive several times a day ,every night and morning also, until the meds change,then nothing,[been posative since early 85, full aids for 7-8 years]. Am I being written off owing to my age?, Please Help.
| Response from Dr. Henry
I have not noted any association between abacavir and decreased libido/sexual function in my own practice. The timing as you describe it is certainly very suggestive of an idiosyncratic association in your case. I assume that you have been checked for low testosterone levels, diabetes, and for other conditions that could be linked to your impotence. One way to find out if the abacavir is the culprit is to switch back to the Zerit or an alternative drug on a trial basis for several months to see if things revert back to more normal for you. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool Could I Have Acute HIV Infection
- Anal Warts After Blowjob Worried I Have HIV
- Itchy Skin After Blowjob Sign Of HIV AIDS
- Sore On Penis After Foreplay Worried I Have HIV
- Swollen Glands After Receiving Oral Sex Worried I Have HIV
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.